Herbal supplements such as echinacea and St John's Wort could make medication dangerous

Taking herbal or dietary supplements like echinacea , calcium or iron alongside prescription drugs could cause adverse side effects, as study warned.
Other remedies such as St John's Wort, flaxseed, magnesium or ginkgo could also be bad for you when mixed with these medicines, it is believed.
The research suggest combining the popular alternative remedies may cause mild-to-severe heart problems, chest pain, abdominal pain and headache, particularly among people receiving medication for problems with their central nervous or cardiovascular systems.
Those taking Warfarin, insulin, aspirin, digoxin and ticlopidine had the greatest number of reported adverse interactions with the remedies or supplements. Combining the two affects the process by which some types of drugs are absorbed, distributed, metabolised and eliminated by the body, the study warned . Yet scientists said the findings may just be the tip of the iceberg and said people needed to be aware of the health risks involved.
But it pointed out herbal and botanical remedies were more likely to have adverse effects than the other dietary supplements, such as vitamins, minerals and amino acids.

Source  - Daily Mail